Alert archive / Louisiana / Coastal Flood Statements in 2011

Coastal Flood Statement 1, NWS New Orleans, LA

April 26, 2011Saint Bernard Parish, Louisiana

NWS New Orleans, LA issued this coastal flood statement at Apr 26, 2011, 10:01 PM CDT for Saint Bernard Parish, Louisiana. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2011, 10:01 PM CDT (03:01 UTC)
Expired
Apr 27, 2011, 7:00 PM CDT
In force
21 hr
Issued by
NWS New Orleans, LA

County Saint Bernard Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 3.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2296 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2296 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
2.1
Supercell composite
10.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

415 
WHUS44 KLIX 270301
CFWLIX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1001 PM CDT TUE APR 26 2011

...HIGHER THAN NORMAL WATER LEVELS EXPECTED THROUGH WEDNESDAY...

.STRONG SOUTHERLY WINDS ARE PRODUCING HIGHER THAN NORMAL WATER
LEVELS. WINDS AND TIDE LEVELS SHOULD BE HIGHEST WEDNESDAY BEFORE
SUBIDING WEDNESDAY EVENING.

LAZ040-062-064-066>070-MSZ080>082-271115-
/O.NEW.KLIX.CF.S.0001.110427T0301Z-110428T0000Z/
ST. TAMMANY-ORLEANS-UPPER ST. BERNARD-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-HANCOCK-HARRISON-JACKSON-
1001 PM CDT TUE APR 26 2011

TIDES ARE EXPECTED TO RISE TO 1 TO 2 FEET ABOVE NORMAL DURING HIGH
TIDE TIMES WEDNESDAY. TIMES OF MAX WATER LEVELS WILL BE BETWEEN
11AM AND 3PM. AT THESE LEVELS...MINOR INUNDATION OF ACCESS ROADS
INTO THE MARSHES AND COASTAL AREAS MAY BE EXPECTED. 

$$

17/TE
2 follow-up statements
912 
WHUS44 KLIX 270833
CFWLIX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
333 AM CDT WED APR 27 2011

...HIGHER THAN NORMAL WATER LEVELS EXPECTED TODAY...

.STRONG SOUTHERLY WINDS ARE PRODUCING HIGHER THAN NORMAL WATER
LEVELS. WINDS AND TIDE LEVELS SHOULD BE HIGHEST TODAY BEFORE
SUBIDING THIS EVENING.

LAZ040-062-064-066>070-MSZ080>082-271700-
/O.CON.KLIX.CF.S.0001.000000T0000Z-110428T0000Z/
ST. TAMMANY-ORLEANS-UPPER ST. BERNARD-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-HANCOCK-HARRISON-JACKSON-
333 AM CDT WED APR 27 2011

TIDES ARE EXPECTED TO RISE TO 1 TO 2 FEET ABOVE NORMAL DURING
HIGH TIDE TIMES TODAY. TIMES OF HIGHEST WATER LEVELS WILL BE
BETWEEN 11AM AND 3PM. AT THESE LEVELS...MINOR INUNDATION OF ACCESS
ROADS INTO THE MARSHES AND COASTAL AREAS MAY BE EXPECTED.

$$
880 
WHUS44 KLIX 271852
CFWLIX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
152 PM CDT WED APR 27 2011

...HIGHER THAN NORMAL WATER LEVELS EXPECTED TODAY...

.STRONG SOUTHERLY WINDS ARE PRODUCING HIGHER THAN NORMAL WATER
LEVELS. WINDS AND TIDE LEVELS SHOULD BE HIGHEST TODAY BEFORE
SUBIDING THIS EVENING.

LAZ040-062-064-066>070-MSZ080>082-280000-
/O.CON.KLIX.CF.S.0001.000000T0000Z-110428T0000Z/
ST. TAMMANY-ORLEANS-UPPER ST. BERNARD-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-HANCOCK-HARRISON-JACKSON-
152 PM CDT WED APR 27 2011

TIDES ARE EXPECTED TO RISE TO 1 TO 2 FEET ABOVE NORMAL DURING
HIGH TIDE TIMES TODAY. TIMES OF HIGHEST WATER LEVELS WILL BE
BETWEEN 11AM AND 3PM. AT THESE LEVELS...MINOR INUNDATION OF
ACCESS ROADS INTO THE MARSHES AND COASTAL AREAS MAY BE EXPECTED.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this coastal flood statement went out at Apr 26, 4:01 PM CDT, 6 hours earlier.

Area forecast discussion, Apr 26, 4:01 PM CDT, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
401 PM CDT TUE APR 26 2011

.SHORT TERM...AFTER A SLIGHTLY ACTIVE MORNING THINGS WERE MUCH
QUIETER THROUGH THE DAY. TEMPS CLIMBED AGAIN INTO THE 80S AND IT WAS
ANOTHER BREEZY DAY.

TONIGHT...THINGS SHOULD REMAIN MOSTLY QUIET. CONVECTION TONIGHT
SHOULD REMAIN WELL OFF TO THE NORTH AND WEST BUT AS WE MOVE CLOSER
TO SUNRISE CONVECTION MAY ONCE AGAIN TRY TO SNEAK IN FROM THE NW BUT
THINGS SHOULD HOLD OFF FOR THE MOST PART TONIGHT.

TOMORROW AND TOMORROW NIGHT...A STRONG S/W WILL BEGIN NEGATIVELY
TILTED AND PUSH THROUGH THE LOWER MS VALLEY AND TWRDS THE OHIO
VALLEY. AT THE SFC A DEVELOPING SFC LOW OVER NRN TX TONIGHT WILL
CONTINUE TO MOVE NE AND DEEPEN. THIS SFC LOW SHOULD MOVE INTO THE
OHIO VALLEY AS WELL BY TUE EVN. THIS WILL DRAG A COLD FRONT THROUGH
THE CWA DURING THE AFTN AND EVN HRS. MOST OF THE MDLS STRUGGLE
DEVELOPING ANY PRECIP AND BELIEVE THIS IS TO THEM HOLDING ONTO A
RATHER STRONG CAP BUT WITH A COLD FRONT MOVING THROUGH AND SOME
PRETTY DECENT MID LVL FLOW MOVING THROUGH I HAVE A HARD TIME SEEING
THE AREA REMAIN COMPLETELY DRY.

AS FOR THE SVR ASPECT. WE ARE CURRENTLY OUTLOOKED IN A SLIGHT RISK
BY SPC. MOISTURE IS NOT GOING TO BE MUCH OF A PROBLEM...DEWPOINTS
WILL BE IN THE LOWER 70S...H85 THETA E VALUES AROUND 340K SHOULD BE
IN PLACE AND PWS WILL RANGE FROM 1.5-1.75. SYNOPTICALLY WE WILL BE
WITHIN FAVORABLE PARAMETERS WITH A SFC LOW MOVING THROUGH AR AND
INTO WRN KY ALLOWING SFC PRESSURES TO DROP BELOW 1006MB
TEMPORARILY AND H5 HGHTS RANGING FROM 576-580DM. THE DYNAMICS ALL
THOUGH NOT GREAT ARE SUFFICIENT...WE WILL HAVE HGHTS COOLING
SLIGHTLY DURING THE AFTN AND EARLY EVN HRS...ALTHOUGH WE ARE ON THE
WRONG SIDE OF THE UPPER JET THERE WILL BE BROAD DIVERGENCE
ALOFT...AND WE WILL SEE MID LVL FLOW INCREASE TO NEAR 70 KTS OVER
NRN PORTIONS OF THE CWA. THERMODYNAMICS WILL BE MORE THAN SUFFICIENT
WITH ML CAPE VALUES ATA 2K J/KG...SHOWALTERS APPROACHING -5...VT
RANGING FROM 27-29C...AND MID LVL LAPSE RATES OF 7-75 C/KM. THERE
WILL ALSO BE RATHER GOOD/THICK CAPE IN THE HAIL GROWTH REGION. AS
FOR THE KINEMATIC FIELD THIS IS NOT TOO ROUGH. WINDS BECOME
INCREASINGLY UNIDIRECTIONAL AS THE FRONT APPROACHES BUT AHEAD OF THE
FRONT THERE WILL BE SOME SHEAR TO WORK WITH. THE BEST SHEAR WILL BE
ACROSS THE NRN HALF/3RD OF THE CWA WITH 0-6KM BULK SHEAR POSSIBLY
RANGING FROM 45-55KTS...0-1KM SRH COULD APPROACH 200 M2/S2 AND 0-3KM
SRH BETWEEN 250-300 M2/S2. WITH THAT ISOLATED TO SCT SVR
THUNDERSTORMS ARE EXPECTED MAINLY ACROSS THE NRN HALF OF THE CWA
DURING THE AFTN AND EARLY EVN HRS. THE BIGGEST CONCERN FOR FAILURE
MODE IS THE PRESENCE OF A CAP WHETHER WE CAN GET ENOUGH UPPER LVL
SUPPORT TO AID THE COLD FRONT. IF THINGS TREND FURTHER NORTH WE MAY
SEE LITTLE TO NOTHING IN THE WAY OF SHRA AND TSRA.

IN ADDITION TO THE SVR RISK...WINDS WILL BE QUITE GUSTY TOMORROW.
THE PRESSURE GRADIENT WILL TIGHTEN AND SFC PRESSURE WILL DROP INTO
THE 1002-1005MB RANGE. SUSTAINED WINDS WILL LIKELY RANGE FROM 10-25
MPH EVERY AND A FEW PLACES POSSIBLY SUSTAINED FROM 25-30MPH. WINDS
JUST OFF THE DECK WILL APPROACH 40-50KTS AND AS WE HEAT UP SOME OF
THESE WINDS COULD MIX DOWN TO THE SFC WITH WINDS GUSTS OF 40 TO 45
MPH POSSIBLE. AFTER THE FRONT MOVES THROUGH WINDS SHOULD QUICKLY
RELAX.

THE COLD FRONT WILL PUSH THROUGH THE AREA DURING THE EVN HRS AND
INTO THE GULF WITH COOLER AND MUCH DRIER AIR MOVING INTO THE AREA.

THU AND FRI WILL BE QUIET WITH MUCH LOWER DEWPOINTS IN THE REGION
AND H925 TEMPS DROPPING TO 16-18C. THESE LL TEMPS SHOULD LEAD TO
HIGHS MAINLY IN THE UPPER 70S TO NEAR 80. THU NIGHT WILL BE A COOL
ONE. DEWPOINTS IN THE UPPER 40S TO MID 50S AND LIGHT WINDS IN PLACE
LEADING TO MOSTLY OPTIMAL RADIATIONAL COOLING CONDITIONS ALLOWING
LOWS TO DROP INTO THE LOWER TO UPPER 50S ACROSS MUCH OF THE AREA. A
FEW LOCATIONS COULD EVEN DIP INTO THE UPPER 40S. /CAB/

.LONG TERM...THERE ARE STILL SOME SMALL DIFFERENCES IN THE NEXT
SYSTEM BUT OVERALL THE FORECAST IS NOT CHANGING MUCH. THE GFS IS
STILL THE WEAKER FASTER MDL WHILE THE ECMWF IS SLIGHTLY SLOWER AND
STRONGER SO WITH THAT CONFIDENCE IS NOT TOO GREAT RIGHT NOW IN THE
FCST AFTER SUN. NO CHANGES MADE TO THE EXTENDED FCST SO PREVIOUS
LONG TERM DISCUSSION HAS BEEN APPENDED. /CAB/

PREVIOUS LONG TERM DISCUSSION...RETURN FLOW WILL COMMENCE BY THE
WEEKEND IN ADVANCE OF THE NEXT UPPER TROUGH THAT WILL MOVE ACROSS
THE NORTHERN AND CENTRAL PLAINS AND INTO THE GREAT LAKES LATE IN THE
WEEKEND AND INTO EARLY NEXT WEEK. THIS SYSTEM WILL PUSH THE NEXT
COLD FRONT INTO THE AREA SUNDAY NIGHT OR MONDAY. MODELS HAVE SOME
DIFFERENCES WITH THE TIMING AND STRENGTH OF THIS SYSTEM. RAIN
CHANCES WILL BE ON THE INCREASE AGAIN SUNDAY INTO MONDAY. 11

&&

.AVIATION...HAVE GENERALLY GONE WITH A PERSISTENCE FORECAST. EXPECT
A LOW STRATUS DECK TO DEVELOP TONIGHT WHICH WILL REDUCE CIGS TO MVFR
OR POSSIBLY IFR LEVELS IN SOME LOCATIONS. OTHERWISE...VFR CONDITIONS
WILL PREVAIL. EXPECT MODERATE TO STRONG SOUTHEASTERLY WINDS DURING
DAYLIGHT HOURS...WITH LIGHTER AND LESS GUSTY CONDITIONS DURING THE
OVERNIGHT HOURS. 95/DM

&&

.MARINE...WINDS HAVE BEEN PICKING UP AND WILL CONTINUE TO PICK UP
THROUGH THE NIGHT AND TOMORROW. A SMALL CRAFT ADV IS ALREADY IN
PLACE AND WILL REMAIN IN PLACE THROUGH WED NIGHT. AS THE SFC LOW
DEEPENS OVER NRN TX AND MOVES INTO SRN AR WINDS WILL PICK UP QUITE A
BIT AND WE COULD SEE A FEW GUSTS TO GALE FORCE TOMORROW. AS THE COLD
FRONT MOVES THROUGH TOMORROW NIGHT WINDS WILL QUICKLY VEER AROUND TO
OFFSHORE AND REMAIN IN THE 20-25 KT RANGE BUT SHORTLY AFTER SUNRISE
WINDS WILL START TO DIE DOWN. /CAB/

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  88  55  77 /  20  50  10   0
BTR  73  89  57  79 /  20  30  10   0
ASD  74  88  59  79 /  20  50  10   0
MSY  74  87  62  78 /  20  20  10   0
GPT  75  87  60  81 /  10  50  20   0
PQL  72  84  60  80 /  10  50  20  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY FROM 9 AM WEDNESDAY TO 7 PM WEDNESDAY FOR THE
     FOLLOWING ZONES: ASCENSION...ASSUMPTION...EAST BATON
     ROUGE...EAST FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
     CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
     BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
     JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
     BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
     ROUGE...AND WEST FELICIANA.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM THURSDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

MS...WIND ADVISORY FROM 9 AM WEDNESDAY TO 7 PM WEDNESDAY FOR THE
     FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM THURSDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

&&

SHORT/LONG/MARINE: CAB
AVIATION: 95/DM
Hazardous weather outlook, Apr 26, 8:34 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
834 PM CDT TUE APR 26 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-280145-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
834 PM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS
AND TIDAL LAKES THROUGH TONIGHT AS SOUTH WINDS OF 20 TO 25 KNOTS
PREVAIL WITH SEAS BUILDING UP TO 8 FEET IN THE OUTER COASTAL
WATERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA WEDNESDAY AND
WEDNESDAY NIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND
AHEAD OF THIS FRONT...AND A FEW OF THE STORMS COULD BE STRONG OR
SEVERE WEDNESDAY AFTERNOON AND EVENING. THERE IS A SLIGHT RISK
FOR SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING ACROSS
THE ENTIRE AREA. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND
LARGE HAIL...HOWEVER AN ISOLATED TORNADO OR TWO WILL ALSO BE
POSSIBLE.

AHEAD OF THE FRONT...WINDS ARE EXPECTED TO STRENGTHEN
SIGNIFICANTLY WEDNESDAY MORNING AND REMAIN STRONG THROUGH
WEDNESDAY AFTERNOON. SUSTAINED WINDS OF 20 TO 30 MPH WITH
FREQUENT GUSTS OF 35 TO 40 MPH ARE EXPECTED ACROSS THE ENTIRE
AREA. A WIND ADVISORY IS IN EFFECT FROM 9AM UNTIL 7PM CDT
WEDNESDAY.

SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE ACROSS THE COASTAL
WATERS THROUGH EARLY THURSDAY MORNING. STRONG ONSHORE FLOW
WEDNESDAY IN ADVANCE OF THE COLD FRONT WILL SHIFT TO OFFSHORE
WEDNESDAY NIGHT.

A COASTAL FLOOD STATEMENT IS ISSUED FOR ANTICIPATED HIGHER THAN
NORMAL TIDES DURING THE HIGH PORTION OF THE TIDE CYCLE WEDNESDAY
AFTERNOON. TIDES ARE EXPECTED TO BE 1 TO 2 FEET ABOVE NORMAL
WEDNESDAY AFTERNOON DUE TO STRONG ONSHORE WINDS.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUESTED WEDNESDAY AND
WEDNESDAY NIGHT.

24/RR

Nearby

Coastal Flood Statements in Louisiana, 2011Coastal Flood Statements in Mississippi, 2011Every coastal flood statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.